Alert archive / Oklahoma / Flash Flood Warnings in 2020
Flash Flood Warning 53, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Sep 1, 2020, 8:34 AM CDT for Carter County, Murray County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 1, 2020, 8:34 AM CDT (13:34 UTC)
- Expired
- Sep 1, 2020, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Murray County, OK
The radar
The Norman radar (KTLX), 111 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 1, 8:40 AM CDT | FLASH FLOOD | Ardmore, OK | NUMEROUS REPORTS OF STREET FLOODING AND VEHICLE STRANDED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 1.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1346 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 7.9
The text
As transmitted.
486
WGUS54 KOUN 011334
FFWOUN
OKC019-099-011700-
/O.NEW.KOUN.FF.W.0053.200901T1334Z-200901T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Norman OK
834 AM CDT Tue Sep 1 2020
The National Weather Service in Norman has issued a
* Flash Flood Warning for...
Carter County in southern Oklahoma...
Southwestern Murray County in southern Oklahoma...
* Until noon CDT.
* At 834 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Flash flooding is likely.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Ardmore, Davis, Lone Grove, Healdton, Wilson, Dickson, Springer,
Gene Autry, Milo, Graham, Turner Falls, Pooleville, Overbrook and
Fox.
LAT...LON 3439 9756 3451 9718 3451 9714 3452 9715
3452 9714 3436 9704 3433 9693 3417 9693
3417 9697 3407 9697 3407 9756
FLASH FLOOD...RADAR INDICATED
$$
.speg.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 1, 6:43 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, Sep 1, 6:43 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
643 AM CDT Tue Sep 1 2020
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 329 AM CDT Tue Sep 1 2020
The first wave of precipitation is moving out, but the second wave
has already developed across central and southwestern Oklahoma
this morning. Precipitation will be off an on through today and
tonight as various shortwaves in the southwest flow aloft move
toward the Plains, with the larger scale trough moving to the
southern High Plains by 12Z/02. The highest rain chances and the
most widespread heavy rain is still expected to be across south
central and southeastern Oklahoma, but given the very heavy
rainfall that occurred over portions of central Oklahoma last
night and early this morning, it won't take as much rain to create
more flooding issues in these areas. Therefore, we have expanded
the Flood Watch to include central Oklahoma as well.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 319 AM CDT Tue Sep 1 2020
Models are in better agreement with upper trough/low that is
expected to move into the southern Plains Wednesday and slowly move
across the region. Models show the upper low or at least some energy
remaining behind over eastern OK/TX towards the end of the week and
hang out over the region for a little bit. The highest and most
widespread rain chances are expected to continue Wednesday as the
upper system continues to move across the region. Rain chances will
decrease but continue over portions of the area through the rest of
the week. Heavy rain/flooding will be the main concern Wednesday,
especially for areas near and southeast of I-44 and those locations
that receive several inches of rain over the next few days.
Models show a long-wave trough over the eastern half or more of the
U.S. early next week which could bring a couple of cold fronts into
the region bringing another chance for rain and cooler temperatures.
&&
.AVIATION...
(12Z TAFS)
Issued at 632 AM CDT Tue Sep 1 2020
First of all, we have added a new TAF for Stillwater OK /KSWO/
beginning this morning.
Weatherwise, showers and thunderstorms will move through central
and southern Oklahoma this morning, with KOKC and KOUN on the
northern fringe of this initial area of showers and storms.
Scattered showers and storms will also be in the area of KSPS,
KSWO and perhaps KLAW early this morning. There will be rounds of
showers and thunderstorms through the forecast period at most
sites, although precipitation chances and coverage will be a bit
lower in northwest Oklahoma including KWWR. Localized flooding
will be possible with the heaviest rain. There are areas of MVFR
and even IFR ceilings this morning in the north in addition to the
lowered visibility and ceilings associated with the showers and
thunderstorms. MVFR and IFR ceilings will likely become more
widespread late tonight and early Wednesday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 83 69 81 67 / 70 60 70 30
Hobart OK 86 67 83 66 / 60 60 60 20
Wichita Falls TX 86 69 83 67 / 80 70 70 30
Gage OK 87 63 84 62 / 50 60 40 10
Ponca City OK 83 67 83 65 / 50 50 40 10
Durant OK 85 71 82 69 / 90 70 90 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Thursday morning for OKZ024>032-039>048-
050>052.
TX...Flood Watch through Thursday morning for TXZ086-089-090.
&&
SHORT TERM...26
LONG TERM....25
AVIATION...26Hazardous weather outlook, Sep 1, 3:54 AM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 354 AM CDT Tue Sep 1 2020 OKZ004>048-050>052-TXZ083>090-020900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 354 AM CDT Tue Sep 1 2020 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Heavy Rain... Heavy rain and flooding will continue to be a concern across portions of the area through tonight. The highest potential for flooding will be generally southeast of I-44 and in any locations that have already received several inches of rain. .Thunderstorms... Showers and thunderstorms will continue to develop and move across the area today and tonight. Some of the storms could become strong to severe this afternoon and evening, mainly across portions of western Oklahoma and western north Texas. Hail up to the size of quarters and wind gusts up to 60 mph would be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Showers and thunderstorms will be possible through Friday and then again early next week. The highest and most widespread chances will be Wednesday into Thursday. The severe weather potential will be low. .Heavy Rain... Heavy rain and flooding will continue to be a concern Wednesday into early Thursday, especially in those locations that receive several inches of rain early this week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:00 PM CDT | Special Weather Statement | OUN | McClain | 15 min |
| Aug 31, 7:01 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Aug 31, 7:02 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Aug 31, 7:20 PM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| Aug 31, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 30 min |
| Aug 31, 7:31 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 29 min |
| Aug 31, 7:34 PM CDT | Special Weather Statement | OUN | Noble | 26 min |
| Aug 31, 7:41 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 49 min |
| Aug 31, 7:54 PM CDT | Special Weather Statement | OUN | Kay | 21 min |
| Aug 31, 8:00 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 30 min |
| Aug 31, 8:04 PM CDT | Special Weather Statement | OUN | Cleveland | 26 min |
| Aug 31, 8:14 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Aug 31, 8:17 PM CDT | Special Weather Statement | OUN | Grady | 28 min |
| Aug 31, 8:21 PM CDT | Areal Flood Advisory | OUN | Canadian | 3 hr |
| Aug 31, 8:23 PM CDT | Special Weather Statement | OUN | Garfield | 22 min |
| Aug 31, 8:28 PM CDT | Special Weather Statement | OUN | McClain | 32 min |
| Aug 31, 8:47 PM CDT | Special Weather Statement | OUN | Oklahoma | 43 min |
| Aug 31, 8:57 PM CDT | Special Weather Statement | OUN | Cleveland | 18 min |
| Aug 31, 9:05 PM CDT | Areal Flood Advisory | OUN | Canadian, Oklahoma | 3 hr |
| Aug 31, 9:15 PM CDT | Special Weather Statement | OUN | Pottawatomie | 15 min |
| Aug 31, 9:16 PM CDT | Special Weather Statement | OUN | Tillman | 44 min |
| Aug 31, 9:24 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 51 min |
| Aug 31, 9:38 PM CDT | Special Weather Statement | OUN | Canadian | 37 min |
| Aug 31, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 35 min |
| Aug 31, 9:58 PM CDT | Special Weather Statement | OUN | Canadian | 17 min |
| Aug 31, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 32 min |
| Aug 31, 10:15 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 30 min |
| Aug 31, 10:33 PM CDT | Special Weather Statement | OUN | Canadian | 27 min |
| Aug 31, 10:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 31, 10:42 PM CDT | Flash Flood Warning | OUN | Canadian, Oklahoma | 4 hr |
| Aug 31, 10:45 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 30 min |
| Aug 31, 10:48 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian | 3 hr |
| Aug 31, 10:55 PM CDT | Special Weather Statement | OUN | Blaine | 35 min |
| Aug 31, 10:56 PM CDT | Special Weather Statement | OUN | Canadian | 34 min |
| Aug 31, 11:00 PM CDT | Special Weather Statement | OUN | Oklahoma | 30 min |
| Aug 31, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 30 min |
| Aug 31, 11:26 PM CDT | Flash Flood Warning | OUN | Canadian | 3 hr |
| Aug 31, 11:35 PM CDT | Special Weather Statement | OUN | Canadian | 25 min |
| Sep 1, 12:06 AM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Sep 1, 12:14 AM CDT | Severe Thunderstorm Warning | OUN | Pontotoc, Seminole | 31 min |
| Sep 1, 12:15 AM CDT | Severe Thunderstorm Warning | OUN | Hughes | 30 min |
| Sep 1, 12:17 AM CDT | Tornado Warning | OUN | Hughes | 28 min |
| Sep 1, 12:32 AM CDT | Special Weather Statement | OUN | Pontotoc | 28 min |
| Sep 1, 12:38 AM CDT | Tornado Warning | OUN | Hughes, Pontotoc, Seminole | 37 min |
| Sep 1, 12:41 AM CDT | Special Weather Statement | OUN | Cleveland | 34 min |
| Sep 1, 12:44 AM CDT | Tornado Warning | OUN | Hughes | 31 min |
| Sep 1, 12:57 AM CDT | Areal Flood Advisory | OUN | Hughes, Pontotoc, Seminole | 3 hr |
| Sep 1, 1:29 AM CDT | Flash Flood Warning | OUN | Hughes | 3 hr |
| Sep 1, 2:21 AM CDT | Areal Flood Warning | OUN | Canadian | 9 min |
| Sep 1, 2:44 AM CDT | Areal Flood Warning | OUN | Canadian, Oklahoma | 3 hr |
| Sep 1, 2:49 AM CDT | Areal Flood Warning | OUN | Canadian | 3 hr |
| Sep 1, 4:11 AM CDT | River Flood Advisory | OUN | Pottawatomie, Seminole | 3 hr |
| Sep 1, 4:17 AM CDT | Areal Flood Warning | OUN | Hughes | 3 hr |
| Sep 1, 5:17 AM CDT | River Flood Advisory | OUN | Canadian, Oklahoma | 15 hr |
| Sep 1, 5:55 AM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| Sep 1, 6:00 AM CDT | Flash Flood Warning | OUN | Garvin, Grady, McClain | 3 hr |
| Sep 1, 6:48 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Garvin, Johnston, Murray, Pontotoc | 3 hr |
| Sep 1, 7:42 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Murray | 3 hr |
| Sep 1, 8:07 AM CDT | Flash Flood Warning | OUN | Atoka | 3 hr |
| Sep 1, 8:11 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Love, Marshall | 3 hr |
| Sep 1, 8:17 AM CDT | Areal Flood Advisory | OUN | Cleveland, Pottawatomie | 3 hr |
| Sep 1, 9:03 AM CDT | Flash Flood Warning | OUN | Love | 3 hr |
| Sep 1, 9:50 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes, Johnston, Murray, Pontotoc | 3 hr |
| Sep 1, 11:18 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 15 hr |
| Sep 1, 11:20 AM CDT | River Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 22 hr |
| Sep 1, 2:59 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Sep 1, 4:03 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Jefferson, Stephens | 3 hr |
| Sep 1, 4:18 PM CDT | Special Weather Statement | OUN | Harper | 27 min |
| Sep 1, 4:35 PM CDT | Areal Flood Advisory | OUN | Carter, Jefferson, Murray | 3 hr |
| Sep 1, 4:56 PM CDT | Special Weather Statement | OUN | Harper | 34 min |
| Sep 1, 5:14 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 46 min |
| Sep 1, 5:59 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Sep 1, 6:06 PM CDT | Areal Flood Advisory | OUN | Johnston, Murray, Pontotoc | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.